New to the world of Hypertension Meds

Posted by wigreenthumb @wigreenthumb, Fri, Jan 18 8:19am

I have been on lisinopril for 2 months, now up to 40mg. Has anyone had insomnia from lisinopril? In addition, now I have bouts of night time blood pressure spikes up to 200/110. Has anyone been prescribed a med to fix that? I was given Metoprolol, which worked, but had bad stomach pain and cramping.

@ladybugmg

A previous doctor prescribed the bp meds 12 hours apart and that seems to have kept the pressure under control. The routine is Atenolol at 6 a.m. followed by eye drops Brimonidine and then 1 p.m and 9 p.m. The next one, Tomolol after 6:05 a.m. The third one. Zioptan. after 9:05 pm followed afterward by eye lubricant to keep the eye moist during sleep. I guess there might be some interaction between the bp med and eye drops but I am only aware of it in the morning.

Jump to this post

@ladybugmg Maybe you should tell your Dr. and there is a website I US for medicine http://www.drug.com you,ll find interaction as well as what the med helps .good luck

Liked by wigreenthumb

REPLY
@predictable

I dont' have any personal experience with either medication, @wigreenthumb, but Teresa and others have pointed out the side effect of nausea and/or intestinal pain for some people using Metoprolol. Martin

Jump to this post

Thanks. I guess I will have to tough it out for a couple weeks, to see if issues will decline. I see that all the Beta blockers have similar lists of side effects, drug interactions, etc.

REPLY
@wigreenthumb

Thanks. I guess I will have to tough it out for a couple weeks, to see if issues will decline. I see that all the Beta blockers have similar lists of side effects, drug interactions, etc.

Jump to this post

@wegreenthumb, it's important to remember that — while the lists of adverse effects of all the beta blockers are nearly the same — they come out that way to cover the general population. In individual cases, all of those effects do not necessarily apply. As a result, you can probably find some beta blockers that would not have negative effects, as I have (no adverse effects I know of from Carvedilol, and my wife has none from Atenolol). Your doctor should be able to help you get past the problems or refer you to another physician who can. This is a good chance to practice getting a second opinion on a crucial situation. Martin

REPLY
@predictable

@wegreenthumb, it's important to remember that — while the lists of adverse effects of all the beta blockers are nearly the same — they come out that way to cover the general population. In individual cases, all of those effects do not necessarily apply. As a result, you can probably find some beta blockers that would not have negative effects, as I have (no adverse effects I know of from Carvedilol, and my wife has none from Atenolol). Your doctor should be able to help you get past the problems or refer you to another physician who can. This is a good chance to practice getting a second opinion on a crucial situation. Martin

Jump to this post

Point well taken, @predictable

REPLY
@wigreenthumb

Thanks again for your reply. Today, my 3rd on Metoprolol, and first time at night for trazadone to aid in insomnia, I find myself with tummy issues, a feeling of nausea. Side effect of Metropolol, or trazadone?

Jump to this post

I take both meds and have for several years. I take both at bedtime and so far haven't had any issues with either. Until last fall I took three different meds for BP, metroprolol, Norvasc and Micardis. The Norvasc caused swelling in my feet, ankles and legs. As my BP was under 120/70 my doctor and I decided to drop it. started trazadone at 25mg and gradually increased dosage to 600mg which is the maximum dosage allowed. My doctor is concerned about seratonin syndrome because I also take Ultracet four times a day and Cymbalta for depression and pain. I have gradually reduced the trazadone to 100mg with no adverse effects and the Cymbalta from 120mg to 60mg daily. I'm sure your doctor has talked to you about stress and it's affect on our BP and sleep.

REPLY
@cindyt63

I take both meds and have for several years. I take both at bedtime and so far haven't had any issues with either. Until last fall I took three different meds for BP, metroprolol, Norvasc and Micardis. The Norvasc caused swelling in my feet, ankles and legs. As my BP was under 120/70 my doctor and I decided to drop it. started trazadone at 25mg and gradually increased dosage to 600mg which is the maximum dosage allowed. My doctor is concerned about seratonin syndrome because I also take Ultracet four times a day and Cymbalta for depression and pain. I have gradually reduced the trazadone to 100mg with no adverse effects and the Cymbalta from 120mg to 60mg daily. I'm sure your doctor has talked to you about stress and it's affect on our BP and sleep.

Jump to this post

Thanks for your reply. I have now been on Metoprolol for 5 days, and no repeat of the first night's stomach pain, knock on wood. My BP has now dropped to 120's/70's, so it is working well. Still working on establishing better sleep, the trazedone creates about 2 1/2 to 4 hours of sleep, then about 2 hours of dry mouth/loss of sleep, and then about 2-3 hours of additional natural sleep. Indeed, anxiety and worries, I believe, are the biggest cause of my insomnia! Wishing you well on life's journey!

REPLY
Please login or register to post a reply.